Thunderstorm Wind, Davidson
- When
- May 11, 12:30 PM CST
- Where
- Davidson County, Nashville
- Measured
- 50 kt (58 mph)
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.133, -86.833
EMA reported power lines down in South Nashville.
4 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at May 11, 10:15 AM CST, 2 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1115 AM CDT FRI MAY 11 2001 SCATTERED ACTIVITY STILL MOVING ACROSS THE CUMBERLAND PLATEAU, WITH MORE CONVECTION JUST NORTH OF THE TN-KY BORDER. 12Z BNA SOUNDING A LITTLE MORE MOIST, AND QUITE A BIT MORE UNSTABLE THAN YESTERDAY. BELIEVE CURRENT FORECAST IS ON TRACK, SO WILL LEAVE ALONE FOR THE TIME BEING. .BNA...NONE. 08
TNZ005>011-022>034-056>066-075>080-093>097-121030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 122 PM CDT FRI MAY 11 2001 WITH A WARM MOIST AIR MASS AND AN UNSTABLE ENVIRONMENT IN PLACE ACROSS THE MID STATE, THUNDERSTORMS WILL CONTINUE DURING THE AFTERNOON. MOST OF THESE THUNDERSTORMS WILL REMAIN BELOW SEVERE THRESHOLDS, WITH FREQUENT LIGHTNING, GUSTY WINDS, SMALL HAIL, AND BRIEF HEAVY RAINFALL BEING THE PRIMARY THREATS. SOME OF THESE STORMS MAY BECOME SEVERE, BUT WIDESPREAD, ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED. A COLD FRONT WILL PASS ACROSS MIDDLE TENNESSEE OVERNIGHT, BRINGING ANOTHER ROUND OF CONVECTION TO THE REGION. AGAIN, SEVERE WEATHER IS NOT EXPECTED WITH THIS COLD FRONTAL PASSAGE. ACTIVATION OF EMERGENCY MANAGERS AND SPOTTER GROUPS DUE TO SEVERE WEATHER IS POSSIBLE THIS AFTERNOON, BUT NOT EXPECTED, AS SEVERE STORMS WILL BE SPORADIC. 08
The Nashville radar (KOHX), 27 km away, was scanning. The volume nearest the first event began at 18:27 UTC.
4 thunderstorm wind. Local standard time, as filed.
EMA reported power lines down in South Nashville.
Highway dept. reported a few trees down.
Law enforecement reported a large tree down across Highway 13.
Highway dept. reported a few trees down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2001Every state in 2001This day in weather historyWarnings in Tennessee, May 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5249369, 5249371, 5249370, 5249454.